I am 33 years, I had a first depression 12 years ago (mainly anxiety, not depressed), I took paxil 20mg for 2 years and reduced to 10mg everyday or even 5 mg each 2 days during 10 years (as i was feeling very well).
The depression came back 47 days ago: worst than the first time (now I am depressed: difficulty to get out of bed, no energy, difficulty to overcome small issues, even suicical thought at a time: I was thinking about other persons that have decided to die: not me), i have the feeling that it will never go away.
Since those 47 days, i have been jogging every day, met a psychologist 2 -3 times a week and met a psychiatrist 3 times, working part time to force me to do something.
The psychiatrist increased the paxil to 30mg 4 weeks ago and 40mg 1 week ago.
During those 47 days:
- if we take the global picture: i think the situation has improved a little
- i am usually down, depressed in the AM and feel better and sometimes very good at night
- except yesterday night: i cried very very much because i was desperate and sad.
I told it to my psychiatrist and she is thinking about switching me to Effexor but basically wants me to take the decision.
my questions are:
- How should I make this decision? shouldn't she take the decision based on our conversations?
- Have you ever had such cases and can we combine paxil and effexor? (i'm worried to stop paxil after 12 years)
- Should i take the risk or changing? if any risk.
I think that she should make the decision based on her knowledge and experience. I think that while it is important to get the patient on board, leaving them to make important decisions without first discussing the pros and cons of each is just too overwhelming. Where does one even start to make that sort of decision?
The expert had some good advice and that is that the psychiatrist on the mental health expert forum is better able to help you regarding medication issues.
From what I've heard paxil is a difficult medication to come off. From that point of view it may be preferable to change medication.
Maybe if the symptoms aren't being managed then a different med would be appropriate.
I'm not sure if splitting the paxil dose would be appropriate so that your mood stays more stable throughout the day. Maybe it would be too stimulating to take in the evening, meaning that you may have trouble sleeping.
I'm not sure of that particular drug combination (so you need to get it checked out) but some meds are safe to take together. Decreasing one while increasing the other may limit the degree of withdrawal symptoms. It may not and it may not be safe.
Post a question on the mental health expert forum. The doctor there should be able to advise and direct you.
I think you should add psychotherapy to the medication mix. Psychotherapy will help you with making long-term changes. Medication often just manages symptoms.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.